MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50793
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name / procode: pdu catheter for crossing total occlusions.Occupation- lab manager.Pma/510k #- k171897.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an intervention of a chronic total occlusion (cto) of the left superficial femoral artery (sfa) the tip of an approach cto microwire wire guide began to separate.Access was gained through the common femoral artery, and the wire was advanced through an angled cxi catheter in an attempt to cross the cto.The anatomy was mildly calcified.After a few attempts, a dot at the tip of the wire was noted under fluoroscopy, and the tip appeared to be separating.It is unknown how the procedure was completed.No portion of the device was left within the patient.No additional procedures or prolonged hospitalization were needed.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an intervention of a chronic total occlusion (cto) of the left superficial femoral artery (sfa), the tip of an approach cto microwire wire guide began to separate.Access was gained through the common femoral artery, and the wire was advanced through an angled cxi catheter in an attempt to cross the cto.The anatomy was mildly calcified.After a few attempts, a dot at the tip of the wire was noted under fluoroscopy, and the tip appeared to be separating.It is unknown how the procedure was completed.No portion of the device was left within the patient.No additional procedures or prolonged hospitalization were needed.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), and quality control procedures was conducted during the investigation.A visual inspection of the complaint device was also conducted.One used approach cto microwire wire guide (cmw-14-300-25g) was returned to cook for investigation.One centimeter of the distal tip was unraveled.A supplier investigation was also requested, and was performed by asahi intec co.The supplier confirmed the wire was broken, the coil was disturbed, and the coating was peeling off.No other abnormalities were found.The supplier reviewed manufacturing records and concluded the product was built to specification.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The product ifu instructs the user to inspect the product for damage upon removal from the package.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12377187
Report Number1820334-2021-02061
Device Sequence Number11734339
Product Code DQX
UDI-Device Identifier00827002507937
UDI-Public(01)00827002507937(17)240130(10)13072017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model NumberG50793
Device Catalogue NumberCMW-14-300-25G
Device Lot Number13072017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 ANGLED CXI CATHETER.; 6FR X 90 CM ANSEL SHEATH.; 0.018 ANGLED CXI CATHETER.; 6FR X 90 CM ANSEL SHEATH.
Patient SexMale